Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2000, 5:13 PM CST for Ellis County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 5:13 PM CST (23:13 UTC)
- Expired
- Mar 10, 2000, 6:00 PM CST
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellis County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 5:14 PM CST | Hail 1.75 | Maypearl, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 4:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 102314 SVRFTW TXC139-110000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 513 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELLIS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 600 PM. * AT 513 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER MAYPEARL...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE WAXAHACHIE...RED OAK...PALMER... AND ENNIS. THIS STORM PRODUCED GOLF BALL SIZE HAIL AT MAYPEARL AT 511 PM. LAT...LON 3239 9711 3221 9700 3232 9647 3255 9676
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:48 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 10, 3:48 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 AM CST FRI MAR 10 2000 STRONG TO SEVERE THUNDERSTORMS ARE STILL FIRING ALONG AND AHEAD OF THE STATIONARY FRONT WHICH STRETCHED ACROSS JUNCTION TO CORSICANA TO SHREVEPORT LINE AT 10/21Z. THE PRIMARY FORCING IS IN THE LOWER LEVELS THOUGH A PROMINENT JET MAX OF 100+ WAS PRESENT ACCORDING TO WIND PROFILERS. AS THE MEAN AXIS OF THE TROUGH SLIDES EAST...THIS ACTIVITY WILL PUSH EAST. COLD FRONT WILL DIVE SOUTH OVERNIGHT BEHIND THE EXITING LOW PRESSURE SYSTEM AND SURFACE WINDS WILL INCREASING TO WIND ADVISORY CRITERIA. IN ADDITION...CLEARING SKIES AND COLD AIR ADVECTION WILL MAKE TEMPERATURES FEEL MUCH COLDER THAN THEY REALLY ARE. WEEKEND CONDITIONS WILL BE COOL AND PLEASANT. BY MONDAY...GULF MOISTURE STARTS RETURNING NORTH TO SET THE STAGE FOR THE NEXT ROUND OF THUNDERSTORMS ON TUESDAY/WEDNESDAY. DFW 41/60/39/69 2000 ACT 42/62/38/69 3000 .FTW...WIND ADVISORY TONIGHT FOR ALL OF N CNTRL TX. 64
In the hours before
Local storm report, Mar 10, 12:02 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0805 AM SOUTH BEND TX 0.88 INCH HAIL
03/10/00 YOUNG NICKEL SIZE HAIL
REPORTED BY FIRE
DEPARTMENT.
0829 AM 5 NNE RISING STAR TX 0.75 INCH HAIL
03/10/00 EASTLAND DIME SIZE HAIL REPORTED
BY COOP. OBSERVER.
0956 AM 5 NNW TOLAR TX 1.00 INCH HAIL
03/10/00 HOOD QUARTER SIZE HAIL
REPORTED BY SHERIFF'S
OFFICE.
1010 AM KELLER TX 0.75 INCH HAIL
03/10/00 TARRANT DIME SIZE HAIL REPORTED
BY SPOTTER.
1030 AM CLEBURNE TX 0.75 INCH HAIL
03/10/00 JOHNSON DIME SIZE HAIL REPORTED
BY POLICE DEPARTMENT.
1045 AM IRVING TX WIND DAMAGE
03/10/00 DALLAS NUMEROUS REPORTS OF
WIND DAMAGE BETWEEN HWY
F 161 AND 114. ROOF OFF OF
APARTMENT BUILDING AND
DAMAGE TO AUTO PARTS
STORE.Special weather statement, Mar 10, 3:43 PM CST, 1 hour 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CST FRI MAR 10 2000 ...WINDY CONDITIONS... A WIND ADVISORY WILL BE IN EFFECT FOR ALL OF NORTH CENTRAL TEXAS TONIGHT AS WIND SPEEDS RANGE FROM 20 TO 30 MPH...WITH HIGHER GUSTS. BOATERS ARE URGED TO STAY CLOSE TO SHORE AS THE WIND WILL MAKE AREA LAKES VERY CHOPPY AND HAZARDOUS. LIGHTWEIGHT OUTDOOR OBJECTS SHOULD ALSO BE SECURED THIS AFTERNOON. ...SEVERE THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THAT PART OF NORTH TEXAS GENERALLY SOUTH OF A LINE FROM STEPHENVILLE... TO CANTON. A DRY LINE...SEPARATING DRIER AND HEAVIER AIR TO THE WEST FROM MOIST AND BUOYANT AIR TO THE EAST...HAS CONTINUED TO TRIGGER THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN SECTIONS OF WEST TEXAS LATE THIS AFTERNOON. THE ATMOSPHERE ACROSS THE OUTLOOK AREA REMAINS VERY UNSTABLE AND THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE AS A STRONGER UPPER LEVEL DISTURBANCE MOVES IN FROM THE NORTHWEST THIS EVENING. FORECAST VERTICAL WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS THIS EVENING. HOWEVER...THERE MAY BE SUFFICIENT TURNING OF THE WINDS WITH HEIGHT TO ALLOW ISOLATED TORNADOES TO BRIEFLY DEVELOP. STORM SPOTTERS AND EMERGENCY MANAGERS IN THE OUTLOOK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION EARLY THIS EVENING. SPOTTERS SHOULD BE NEEDED WEST OF I-35 FIRST...ROUGHLY BETWEEN 4 AND 6 PM. AS THE STORMS MOVE EAST...SPOTTERS WILL LIKELY BE NEEDED EAST OF I-35 AFTER 6 PM. && FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 80
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:24 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 51 min |
| Mar 10, 4:43 AM CST | Severe Thunderstorm Warning | FWD | Stephens | 47 min |
| Mar 10, 4:53 AM CST | Severe Thunderstorm Warning | FWD | Young | 52 min |
| Mar 10, 5:56 AM CST | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Mar 10, 7:39 AM CST | Severe Thunderstorm Warning | FWD | Young | 36 min |
| Mar 10, 8:01 AM CST | Severe Thunderstorm Warning | FWD | Eastland | 44 min |
| Mar 10, 9:00 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath | 45 min |
| Mar 10, 9:50 AM CST | Severe Thunderstorm Warning | FWD | Hood | 25 min |
| Mar 10, 10:00 AM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 60 min |
| Mar 10, 10:18 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 42 min |
| Mar 10, 11:05 AM CST | Severe Thunderstorm Warning | FWD | Ellis | 40 min |
| Mar 10, 12:36 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 39 min |
| Mar 10, 1:12 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 48 min |
| Mar 10, 2:16 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 44 min |
| Mar 10, 3:05 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 40 min |
| Mar 10, 3:53 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 47 min |
| Mar 10, 4:05 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| Mar 10, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 65 min |
| Mar 10, 4:44 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 61 min |
| Mar 10, 5:07 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 53 min |
| Mar 10, 5:43 PM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell | 62 min |
| Mar 10, 5:58 PM CST | Severe Thunderstorm Warning | FWD | Falls | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.